MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Model Number Z371T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device evaluation pending.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: in regards to (b)(4), i was not provided with the lot number.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a ventral hernia repair procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke while tying the scartus facia.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/11/2021.Additional information: d9, h6.The manufacturing records couldn't be reviewed as the batch number is unknown.Additional h-3 summary: visual analysis of the returned product revealed that one empty folder and a suture piece product code z371 were received for evaluation.Upon visual inspection of the returned sample, the suture was to be damaged at the surface, in addition, the ends were observed cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.A functional test could not be performed due to the condition of the sample received.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12151059
Report Number2210968-2021-06226
Device Sequence Number4700518
Product Code NEW
UDI-Device Identifier10705031060821
UDI-Public10705031060821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ371T
Device Catalogue NumberZ371T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1